Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having lower left sided leg swelling after practicing break falls in karate. Insulin dependent diabetic. Any ideas ?

After practicing break falls in karate I am experience lower left sided leg swelling the following day. I am not experiencing any pain but a tightness and heaviness in my leg off and on along with swelling. I am also a well controlled insulin dependent diabetic. Is this anything to be concerned about or is it do to my karate?
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

As you have not mentioned any pain during standing//movement of ankle joints//movement of toes etc ,clinically fractures are ruled out.

You would have vilolently shaken ur affected leg during your Karate Practice/ or Injured a part of the Soft Tissues in your leg including blood vessels .As a result of trauma to veins in the legs the ruptured vein would have got temporarily closed by a blood clot which gets dislodged by movement.The blood extravasates (when clot dislodges)into inter muscular space which is enclosed by fascial sheaths ,hence space constraint the tightness and heavyness.

The swelling if it is constant ,it may indicate muscle contusion as well.

The above can be proved by the under mentioned investigations.,

A)Plain X-Ray of the involved part AP and lateral views.

B)Arterio venous doppler Studies.(C)Ultrasound Study of injured area.

Kindly consult an Ortho-Surgeon // Sports Medicine Consultant for further management.

Wishing you a Speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan.

Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor